+1 vote
in Medical Academics Questions by

Please log in or register to answer this question.

3 Answers

+1 vote
by Junior Resident (2.0k points)
selected by
 
Best answer
![Coronary steal phenomenon][1]


[1]: http://heart.bmj.com/content/89/11/1352/F3.large.jpg

The presence of stenotic lesions in multiple arteries can lead to a condition called "vascular steal." This occurs when dilation of one vascular network (e.g., during exercise or vasodilator therapy) "steals" blood flow from another region within the organ that is already maximally dilated because of the presence of proximal lesions.

Coronary steal phenomenon refers to the phenomenon in which small vessel dilation and an increase in flow to an area already well-perfused myocardium leads to a decrease in flow to another area of myocardium with borderline perfusion and limited coronary reserve. Coronary steal can occur between 2 arteries connected by collateral vessels (intercoronary steal) or from subendocardium to subepicardium distal to a coronary stenosis (transmural steal).

It is seen with drugs like Dipyridamole, Hydralazine and Isoflurane.
by Junior Resident (2.0k points)
Horizontal steal involves blood flowing to nonstenosed from stenosed territory, resulting from reduced collateral flow into the stenosed terriotry because of depressurization of vessels supplying the collaterals, which results from increased run off.

Vertical steal occurs because vasodilator induced depressurization of the microciruclation causes subendocardial vessels to collapse under the greater extravascular pressure in this region and "stealing" flow to subepicardium from the subendocardium.
0 votes
by
coronary steal phenomenon is best described as stealing of blood from ischaemic zone of heart to the healthy myocardial tissue by the use of arteriolar dilator like dipyridamole provided that ischaemic zone is created by partial or total occlusion of coronary artery.
The drugs causing coronary steal phenomenon are as follows:
       Dipyridamole
       Hydralazine
       Isofluorane
0 votes
by
Is a significant fall of coronary perfusion in collateralized myocardium following vasodilation of coronary arteriolar vasodilation, usually after IV administration of Dipyridamole
Medchrome Answers is a free Question & Answer platform where members can ask and answer medical questions and health queries.

318 questions

356 answers

41 comments

23 users

...